MAUDE Adverse Event Report: AVANOS MEDICAL, INC. ON-Q ELASTOMERIC PUMP, 270 ML X 5 ML/HR; ELASTOMERIC LFR

AVANOS MEDICAL, INC. ON-Q ELASTOMERIC PUMP, 270 ML X 5 ML/HR; ELASTOMERIC LFR
Model Number P270X5
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Unspecified Mental, Emotional or Behavioural Problem (4430)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 23 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 270 ml.Flow rate: 5ml/hr.Procedure: rib fracture.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported that the pump emptied sooner than expected.The patient was being treated for rib fractures and also had a reaction to the local anesthetic.Per additional information received 5 feb 2021, a single catheter had been placed, and the pump appeared to be empty at around 36 hours.The patient reported feeling sick around 24 hours post operative.The doctor stated that she feels the patient experienced bupivacaine toxicity.Per additional information received 22 feb 2021, the patient's current status is stable.The patient reported that they experienced "mental status change" as a result of the bupivacaine toxicity.The medication provided in the pump was 0.5% bupivacaine.The patient was given a lipid emulsion for treatment.The pump was expected to last two and a half to three days, and the pump had emptied less than 48 hours after surgery.

Brand Name
ON-Q ELASTOMERIC PUMP, 270 ML X 5 ML/HR
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11373754
Report Number2026095-2021-00039
Device Sequence Number11435142
Product Code MEB
UDI-Device Identifier00193494136734
UDI-Public00193494136734
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP270X5
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient Weight105